Alert archive / South Carolina / River Flood Warnings in 2013

River Flood Warning 29, NWS Columbia, SC

July 10, 2013Clarendon County, South Carolina

NWS Columbia, SC issued this river flood warning at Jul 10, 2013, 11:02 AM EDT for Clarendon County, South Carolina. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Jul 10, 2013, 11:02 AM EDT (15:02 UTC)
Expired
Jul 16, 2013, 11:02 AM EDT
In force
6 days
Issued by
NWS Columbia, SC
Flood severity
Moderate

County Clarendon County, SC

The radar

The Columbia radar (KCAE), 89 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WGUS82 KCAE 101502
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
1102 AM EDT WED JUL 10 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...
 
  CONGAREE RIVER AT CAROLINA EASTMAN AFFECTING CALHOUN...LEXINGTON AND
  RICHLAND COUNTIES 
  
  CONGAREE RIVER AT GADSDEN IN THE CONGAREE NATIONAL PARK AFFECTING 
  CALHOUN...RICHLAND AND SUMTER COUNTIES 
  
  WATEREE RIVER AT LAKE WATEREE AFFECTING FAIRFIELD...KERSHAW AND 
  LANCASTER COUNTIES 
  
.RECENT HEAVY RAIN PLUS SIGNIFICANT RELEASES FROM UPSTREAM RESERVOIRS
HAS RESULTED IN HIGH WATER LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO...
LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED 
FORECASTS.

&&

SCC027-111502-
/O.NEW.KCAE.FL.W.0029.130710T1502Z-000000T0000Z/
/PVLS1.2.ER.130708T1924Z.130710T1415Z.000000T0000Z.UU/
1102 AM EDT WED JUL 10 2013

* AT 10 AM WEDNESDAY THE STAGE WAS 20.5 FEET.
* FLOOD STAGE IS 17.5 FEET. 
MISSING

$$

SCC017-063-079-111502-
/O.EXT.KCAE.FL.W.0023.000000T0000Z-130716T0600Z/
/CEAS1.2.ER.130705T2248Z.130709T0259Z.130715T0600Z.NO/
1102 AM EDT WED JUL 10 2013

THE FLOOD WARNING EXTENDED FOR 
  THE CONGAREE RIVER AT CAROLINA EASTMAN. 
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. 
* AT  7 AM WEDNESDAY THE STAGE WAS 118.6 FEET.
* FLOOD STAGE IS 115.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL...GOING BELOW FLOOD 
  STAGE BY AFTER MIDNIGHT MONDAY MORNING. 
* AT 119.0 FEET...EXTENSIVE FLOODING OCCURS IN THE CONGAREE NATIONAL 
  PARK. SOME AREA FARMLAND IS FLOODED. MINOR FLOODING OCCURS AT THE 
  CAROLINA EASTMAN FACILITY.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$

SCC017-079-085-111502-
/O.EXT.KCAE.FL.W.0024.000000T0000Z-000000T0000Z/
/GADS1.1.ER.130706T0235Z.130709T0830Z.000000T0000Z.UU/
1102 AM EDT WED JUL 10 2013

THE FLOOD WARNING EXTENDED FOR 
  THE CONGAREE RIVER AT GADSDEN IN THE CONGAREE NATIONAL PARK. 
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. 
* AT 10 AM WEDNESDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 

* FORECAST...THE RIVER WILL RISE TO AROUND 17.0 FEET BY EARLY THIS 
  AFTERNOON. ADDITIONAL  RISES MAY BE POSSIBLE THEREAFTER. 
* AT 17.0 FEET...THE ACCESS ROAD TO THE SANDY RUN SUBDIVISION BECOMES 
  FLOODED.

&&
 
LAT...LON 3384 8090 3380 8083 3377 8085 3380 8091

$$

SCC039-055-057-111502-
/O.EXT.KCAE.FL.W.0027.000000T0000Z-130714T1500Z/
/WATS1.2.ER.130708T0100Z.130709T0100Z.130713T1500Z.NR/
1102 AM EDT WED JUL 10 2013

THE FLOOD WARNING EXTENDED FOR 
  THE WATEREE RIVER AT LAKE WATEREE. 
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. 
* AT  9 AM WEDNESDAY THE STAGE WAS 101.1 FEET.
* FLOOD STAGE IS 100.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL...GOING BELOW FLOOD 
  STAGE BY LATE SATURDAY MORNING. 
* AT 100.4 FEET...MARINA ON LAKE WATEREE FLOODS. PIERS ON SINGLETON 
  CREEK BECOME SUBMERGED.

&&
 
LAT...LON 3450 8085 3432 8063 3428 8075 3447 8098

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Jul 10, 10:26 AM EDT, 36 minutes earlier.

Area forecast discussion, Jul 10, 10:26 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1026 AM EDT WED JUL 10 2013

.SYNOPSIS...
HIGH PRESSURE OFF THE SOUTHEAST COAST WILL CIRCULATE A MOIST
SOUTHERLY FLOW INTO THE FORECAST AREA THROUGH THURSDAY. A COLD
FRONT WILL MOVE INTO THE REGION AND STALL FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WEAK SHORT WAVE IN THE CSRA HAS GENERATED MORE SHOWERS AND
THUNDERSTORMS IN THAT REGION. SO...INCREASED POPS TO 60 PERCENT
IN THE CSRA. OTHERWISE...THE LATEST RAP SHOWS AN H7 SHORTWAVE
TROUGH LINGERING OVER THE FORECAST AREA THROUGH 18Z. THE H5 FLOW
APPEARS DIFLUENT. THE MOIST SOUTH FLOW ASSOCIATED WITH THE
OFFSHORE HIGH WILL CONTINUE. EXPECT SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS MAINLY NEAR THE TIME OF MAXIMUM HEATING ALTHOUGH
THE HRRR INDICATES CONSIDERABLE COVERAGE IN THE WEST PART THIS
MORNING. WE HAVE LEANED TOWARD THE HIGHER GUIDANCE POPS. SLOW
STORM MOVEMENT AND PRECIPITABLE WATER AROUND 2 INCHES WILL SUPPORT
VERY HEAVY RAIN IN SOME AREAS. CLOUDINESS AND SHOWERS SHOULD HELP
HOLD DOWN TEMPERATURES. EXPECT HIGHS MAINLY IN THE UPPER 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
HIGH PRESSURE OFF THE SOUTHEAST COAST WILL CONTINUE TO CIRCULATE
MOIST AIR INTO THE FORECAST AREA AHEAD OF THE COLD FRONT
APPROACHING FROM THE NORTHWEST. THE NAM AND GFS SHOW THE FRONT
NEAR THE AREA THURSDAY NIGHT. CONVERGENCE AHEAD OF THE FRONT AND
DEEPENING UPPER-LEVEL TROUGHING SHOULD SUPPORT AN INCREASE IN
SHOWER AND THUNDERSTORM COVERAGE. A DIFLUENT 1000-500 MB THICKNESS
PATTERN AND PRECIPITABLE WATER AROUND 2 INCHES INDICATES SLOW
STORM MOVEMENT AND HEAVY RAIN. EXCESSIVE RAIN MAY BECOME AN ISSUE
AND FLASH FLOOD WATCHES OR WARNINGS MAY BE NEEDED. LEANED TOWARD
THE HIGHER GUIDANCE POPS WITH THE GREATER CHANCES NEAR THE TIMES OF
MAXIMUM HEATING. USED THE GUIDANCE CONSENSUS FOR THE TEMPERATURE
FORECAST.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE GFS AND ECMWF CONTINUE TO SHOW A MOIST LOW-LEVEL ONSHORE FLOW
DURING MUCH OF THE MEDIUM-RANGE PERIOD. THE MODELS INDICATE UPPER
TROUGHING OVER THE FORECAST AREA BECOMING A CUT-OFF LOW AND
RETROGRADING SATURDAY AND SUNDAY. ANOTHER CUT-OFF LOW APPEARS TO
DEVELOP AND DROP SOUTHWARD TO NEAR THE AREA LATE IN THE PERIOD.
THE EXTENT OF MOISTURE ASSOCIATED WITH CHANTAL IS ALSO A
COMPLICATION. THE GENERAL PATTERN SUPPORTS SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WITH HIGH TEMPERATURES COOLER THAN
CLIMATOLOGY.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS THE REST OF TODAY EXCEPT FOR MVFR CIGS IFR VSBYS IN
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. MVFR CIGS/VSBYS
POSSIBLE TONIGHT FROM 08Z-13Z.

EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE EACH DAY IN
LATE NIGHT/EARLY MORNING FOG OR STRATUS AS WELL AS SCATTERED
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jul 10, 3:21 AM EDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
321 AM EDT WED JUL 10 2013

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-110730-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
321 AM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD.

RIVER FLOOD WARNINGS.

ALSO...HEAVY RAIN WITH SOME OF THE THUNDERSTORMS TODAY AND TONIGHT
MAY LEAD TO LOCALIZED FLOODING IN POOR-DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD.

RIVER FLOOD WARNINGS.

ALSO...HEAVY RAIN WITH SOME OF THE THUNDERSTORMS MAY LEAD TO
LOCALIZED FLOODING IN POOR-DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:59 PM EDTAreal Flood AdvisoryCAEEdgefield, McCormick61 min
Jul 9, 10:03 PM EDTFlash Flood WarningCAEMcCormick87 min
Jul 10, 1:37 AM EDTAreal Flood AdvisoryCAEAiken113 min
Jul 10, 3:09 PM EDTAreal Flood AdvisoryCAEMcCormick51 min
Jul 10, 3:37 PM EDTAreal Flood AdvisoryCAELexington, Richland53 min
Jul 10, 6:37 PM EDTRiver Flood WarningCAEGreenwood, Newberry, Saluda44 hr

Nearby

River Flood Warnings in South Carolina, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.